Hello, I have been on buspirone 5mg tablets at 3 times a day since the end of August,it is not mid October. About a week after taking it I went to the ER for chest pain. After EKG, blood tests, and chest X-ray nothing was found. Went for a follow up with my doctor and was told “it’s panic attacks”. I was put on 10mg of Celexa and it helps right along with the buspirone for my anxiety and panic attacks. The issue is, I still have the chest pain. Sometimes it’s mild and other days it’s awful, the pain does not radiate anywhere. I’ve tried antacids and it doesn’t help so I don’t think it’s heartburn either. It is what feels like a brick sitting between my breasts or like something like food is just stuck there constantly. None of my doctors seem concerned and just say anxiety. My therapist mentioned it maybe it’s from the buspirone? Has anyone else ever had chest pain from the buspirone? I’m losing my mind here and I know it’s not my anxiety.
I'm going to answer a question with a question. Do you have fibromyalgia? If you do it's the fibro, nothing dangerous, just another side effect.
When i was on Wellbutrin It gave me anxiety. One way to fine out! Go off for three days and see.
I hope you get to the bottom of it, thats a scary and uncomfortable side effect no matter where it comes from.
A few years ago, I was taking generic Wellbutrin SR for anxiety/depression. I was taking 300mgs daily in divided doses. I started having chest pains and increased anxiety. I was afraid I was going to have a heart attack! Went to the ER with chest pains. I was not doing well at that dose of Wellbutrin even though that is the dose I was on for several years prior to that. My dose was lowered to 150mgs daily and I was fine. Maybe a dose adjustment is in order, until your body adjusts, then perhaps you could build up to the dose you are presently taking without the chest pains at that time.
Hi, I know this is an old thread but I was recently put on Buspirone and I too am experiencing chest pains. It started on the side of my armpit then my arms occasionally & comes over to the side of my chest. I also get random bouts of aching/tingling. I had an EKG & it turned out normal which is a relief!
I just stumbled upon this and I am very curious! I started buspar about 5 weeks ago, and one week later got sick with chest pain and shortness of breath - which I thought was covid-19. Two weeks and two negative covid tests later and I got diagnosed with costochondritis, which is an inflamed chest wall. I also got a chest x-ray and EKG and they were both normal! I know that chest pain is a rare side effect of buspar but after seeing this thread I am going to try going off of it for a few days to see if that helps!
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.